Alert archive / Alabama / Wind Advisories in 2025
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 3, 2025, 12:07 AM CST for 39 counties in Alabama. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 12:07 AM CST (06:07 UTC)
- In effect from
- Mar 4, 2025, 12:00 PM CST
- Expired
- Mar 5, 2025, 6:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS74 KBMX 030607 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1207 AM CST Mon Mar 3 2025 ALZ011>015-017>050-032100- /O.NEW.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Montgomery, Marion, Centre, Hoover, Livingston, Moundville, Heflin, Tuskegee, Hamilton, Pelham, Lafayette, Troy, Birmingham, Tuscaloosa, Carrollton, Eufaula, Ashland, Auburn, Phenix City, Clanton, Talladega, Lanett, Anniston, Double Springs, Rockford, Eutaw, Dadeville, Gadsden, Hayneville, Union Springs, Opelika, Columbiana, Vernon, Jasper, Fayette, Oneonta, Roanoke, Greensboro, Prattville, Linden, Sulligent, Demopolis, Sylacauga, Alexander City, Alabaster, Pell City, Centreville, Selma, Fort Deposit, Wetumpka, Valley, Moody, and Tallassee 1207 AM CST Mon Mar 3 2025 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Winds will shift to a northerly direction behind the front, but will still be strong on Wednesday. * WHERE...All of central Alabama. * WHEN...From noon Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
8 follow-up statements
278 WWUS74 KBMX 031200 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 600 AM CST Mon Mar 3 2025 ALZ011>015-017>050-032100- /O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hoover, Birmingham, Heflin, Talladega, Union Springs, Gadsden, Rockford, Double Springs, Moody, Alabaster, Eutaw, Centre, Pell City, Lanett, Opelika, Linden, Anniston, Livingston, Tuscaloosa, Jasper, Wetumpka, Alexander City, Valley, Tuskegee, Sylacauga, Roanoke, Marion, Phenix City, Troy, Greensboro, Prattville, Eufaula, Sulligent, Pelham, Hamilton, Tallassee, Fort Deposit, Lafayette, Montgomery, Fayette, Columbiana, Centreville, Auburn, Moundville, Oneonta, Dadeville, Demopolis, Vernon, Hayneville, Carrollton, Ashland, Selma, and Clanton 600 AM CST Mon Mar 3 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Winds will shift to a westerly direction behind the front, but will still be strong on Wednesday. * WHERE...All of central Alabama. * WHEN...From noon Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
476 WWUS74 KBMX 031927 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 127 PM CST Mon Mar 3 2025 ALZ011>015-017>050-041100- /O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Clanton, Talladega, Montgomery, Wetumpka, Jasper, Hayneville, Columbiana, Tallassee, Marion, Double Springs, Hamilton, Eufaula, Ashland, Dadeville, Moundville, Auburn, Hoover, Livingston, Union Springs, Gadsden, Valley, Opelika, Rockford, Lafayette, Birmingham, Troy, Demopolis, Heflin, Centre, Centreville, Tuskegee, Eutaw, Lanett, Pell City, Vernon, Prattville, Sylacauga, Carrollton, Fayette, Greensboro, Fort Deposit, Linden, Sulligent, Alexander City, Phenix City, Moody, Oneonta, Tuscaloosa, Pelham, Roanoke, Selma, Anniston, and Alabaster 127 PM CST Mon Mar 3 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 PM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...All of Central Alabama * WHEN...From noon Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 56
351 WWUS74 KBMX 041109 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 509 AM CST Tue Mar 4 2025 ALZ011>015-017>050-042300- /O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Ashland, Moundville, Dadeville, Hayneville, Vernon, Phenix City, Troy, Montgomery, Marion, Heflin, Demopolis, Lanett, Eufaula, Birmingham, Fayette, Centre, Hoover, Gadsden, Wetumpka, Sylacauga, Anniston, Union Springs, Centreville, Roanoke, Tuscaloosa, Lafayette, Pell City, Hamilton, Tallassee, Linden, Livingston, Prattville, Carrollton, Jasper, Alexander City, Rockford, Selma, Pelham, Valley, Sulligent, Alabaster, Tuskegee, Moody, Fort Deposit, Double Springs, Opelika, Columbiana, Auburn, Greensboro, Eutaw, Clanton, Oneonta, and Talladega 509 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...A portion of central Alabama. * WHEN...From noon today to 3 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25/Owen
553 WWUS74 KBMX 041111 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 511 AM CST Tue Mar 4 2025 ALZ011>015-017>050-042300- /O.CON.KBMX.WI.Y.0003.250304T1800Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Ashland, Moundville, Dadeville, Hayneville, Vernon, Phenix City, Troy, Montgomery, Marion, Heflin, Demopolis, Lanett, Eufaula, Birmingham, Fayette, Centre, Hoover, Gadsden, Wetumpka, Sylacauga, Anniston, Union Springs, Centreville, Roanoke, Tuscaloosa, Lafayette, Pell City, Hamilton, Tallassee, Linden, Livingston, Prattville, Carrollton, Jasper, Alexander City, Rockford, Selma, Pelham, Valley, Sulligent, Alabaster, Tuskegee, Moody, Fort Deposit, Double Springs, Opelika, Columbiana, Auburn, Greensboro, Eutaw, Clanton, Oneonta, and Talladega 511 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...All of central Alabama. * WHEN...From noon today to 3 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25/Owen
504 WWUS74 KBMX 041858 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1258 PM CST Tue Mar 4 2025 ALZ011>015-017>050-051100- /O.CON.KBMX.WI.Y.0003.000000T0000Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Prattville, Eufaula, Union Springs, Heflin, Auburn, Sulligent, Tuscaloosa, Fort Deposit, Hayneville, Tuskegee, Gadsden, Marion, Carrollton, Talladega, Pell City, Roanoke, Moundville, Linden, Anniston, Wetumpka, Moody, Eutaw, Troy, Alabaster, Sylacauga, Demopolis, Hoover, Ashland, Alexander City, Rockford, Hamilton, Livingston, Dadeville, Tallassee, Selma, Jasper, Centreville, Lanett, Phenix City, Opelika, Lafayette, Clanton, Greensboro, Fayette, Montgomery, Valley, Double Springs, Centre, Vernon, Pelham, Oneonta, Birmingham, and Columbiana 1258 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...All of Central Alabama. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees will be blown down with any wind gusts between 40 and 50 mph. Power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 56
739 WWUS74 KBMX 051025 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 425 AM CST Wed Mar 5 2025 ALZ011>015-017>050-052100- /O.CON.KBMX.WI.Y.0003.000000T0000Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Anniston, Ashland, Hamilton, Pell City, Moody, Centre, Livingston, Heflin, Double Springs, Sulligent, Alabaster, Pelham, Tuscaloosa, Tuskegee, Prattville, Lanett, Opelika, Linden, Talladega, Gadsden, Lafayette, Vernon, Jasper, Birmingham, Carrollton, Montgomery, Phenix City, Clanton, Troy, Alexander City, Selma, Moundville, Tallassee, Auburn, Roanoke, Union Springs, Eutaw, Demopolis, Dadeville, Centreville, Eufaula, Sylacauga, Marion, Hoover, Oneonta, Greensboro, Rockford, Hayneville, Valley, Fort Deposit, Fayette, Columbiana, and Wetumpka 425 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 30 mph. * WHERE...A portion of central Alabama. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25/Owen
324 WWUS74 KBMX 051051 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 451 AM CST Wed Mar 5 2025 ALZ011>015-017>050-052100- /O.CON.KBMX.WI.Y.0003.000000T0000Z-250305T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Anniston, Ashland, Hamilton, Pell City, Moody, Centre, Livingston, Heflin, Double Springs, Sulligent, Alabaster, Pelham, Tuscaloosa, Tuskegee, Prattville, Lanett, Opelika, Linden, Talladega, Gadsden, Lafayette, Vernon, Jasper, Birmingham, Carrollton, Montgomery, Phenix City, Clanton, Troy, Alexander City, Selma, Moundville, Tallassee, Auburn, Roanoke, Union Springs, Eutaw, Demopolis, Dadeville, Centreville, Eufaula, Sylacauga, Marion, Hoover, Oneonta, Greensboro, Rockford, Hayneville, Valley, Fort Deposit, Fayette, Columbiana, and Wetumpka 451 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...A portion of central Alabama. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25/Owen
459 WWUS74 KBMX 051821 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1221 PM CST Wed Mar 5 2025 ALZ011>015-017>050-060000- /O.EXT.KBMX.WI.Y.0003.000000T0000Z-250306T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Pell City, Tuskegee, Linden, Lafayette, Roanoke, Opelika, Eutaw, Phenix City, Centre, Tallassee, Carrollton, Hoover, Sylacauga, Clanton, Dadeville, Vernon, Sulligent, Gadsden, Fayette, Hamilton, Heflin, Centreville, Jasper, Troy, Ashland, Birmingham, Alexander City, Greensboro, Fort Deposit, Demopolis, Marion, Alabaster, Auburn, Moundville, Valley, Livingston, Talladega, Prattville, Union Springs, Wetumpka, Anniston, Rockford, Tuscaloosa, Oneonta, Montgomery, Hayneville, Selma, Double Springs, Eufaula, Columbiana, Lanett, Moody, and Pelham 1221 PM CST Wed Mar 5 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...All of central Alabama. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:43 PM CST, 1 hour 24 minutes earlier. Its key messages:
- Issued at 305 AM CST SUN MAR 2 2025
- There is a level 2 out of 5 risk for severe storms Tuesday evening to early Wednesday morning for all of central Alabama. Threats include damaging straight-line winds and tornadoes.
Area forecast discussion, Mar 2, 10:43 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1043 PM CST Sun Mar 2 2025 ...New AVIATION... .KEY MESSAGES... Issued at 305 AM CST SUN MAR 2 2025 - There is a level 2 out of 5 risk for severe storms Tuesday evening to early Wednesday morning for all of central Alabama. Threats include damaging straight-line winds and tornadoes. && .SHORT TERM... (Tonight through Tuesday) Issued at 1006 PM CST SUN MAR 2 2025 Made only minor adjustments to the ongoing forecast overnight, primarily to temperatures and dewpoints. /61/ Previous short-term discussion: (This evening through Monday) Issued at 1230 PM CST SUN MAR 2 2025 Light northerly flow is ongoing across the Deep South as High Pressure is now centered over the Ohio River Valley region. Although most of the arctic airmass that moved southward is now greatly modified in nature, most if not all of the dry air has been allowed to move southward. With temperatures ranging from the upper 40s across our northern counties to the mid 50s south of I-85 as of midday, dewpoints have mixed down into the teens. A few single digits are even showing up across western and northwest Georgia. With all of the wildfire issues that we've had lately, this will remain a concern and the Alabama Forestry Commission continues to highly discourage any outdoor burning. Thankfully, winds are greatly diminished today compared to Saturday which will help reduce overall spread of fires but the very dry air still lead to a high fire risk. The afternoon forecast remains on track for highs to reach the mid 50s to lower 60s with plenty of sunshine. A vertically stacked closed low currently over the Texas Panhandle will eject eastward overnight tonight but weaken into an open wave by the time it reaches the Mississippi River. By the time the disturbance reaches our neck of the woods as a 500mb shortwave Monday morning, it will be very moisture starved and will lack synoptic lift. We'll just see overcast to broken mid-level and high cirrus clouds through much of Monday morning with decreasing clouds by the afternoon as drier air between 700 and 500mb erodes most of the clouds. With the surface ridge becoming centered over the Mid-Atlantic states, we'll see southeasterly flow return Monday afternoon and modifying temperatures in the mid to upper 60s. Dewpoints will remain on the dry side, mostly in the upper teens to mid 20s. 56/GDG && .LONG TERM... (Monday night through next Saturday) Issued at 1034 AM CST SUN MAR 2 2025 By Monday evening, a weak shortwave will drop through the region, reinforcing the dry airmass overhead, and delaying warm air advection back into the region. This will ultimately play a role in our upcoming severe weather event, as it still looks like instability values for Tuesday will vary from low to none as the event progresses. However, by early Tuesday afternoon, SE winds out ahead of this line will really get cranking. Sustained winds could likely top 20+ MPH at points, with gusts over 30 MPH likely as well. This will allow for that moisture return and warm air advection to work back in ahead of the front. Tuesday evenings' severe event appears to be speeding up, as it has done so the few days. This is actually better for us, as a faster event would mean less time for the environment to become more supportive for severe weather. Just like this time yesterday, it still looks like instability will be the main question mark with this event, as wind shear certainly won't. Because of this, damaging winds remain the mostly likely threat, as the heavy rainfall could assist in mixing these winds down to the surface. The tornado threat is non-zero, but its also not a "slam dunk" scenario. As such, it's best to continue messaging the tornado threat being limited to surges along the main QLCS. Aside from the severe weather, this line should be a very efficient rain producer, with rainfall amounts generally ranging between 1 and 1.5 inches. Things should calm down for the remainder of the workweek, before rain chances return once more by next weekend. Just like I mentioned yesterday, there is still considerable spread in the long-range guidance regarding this trough ejection. Some solutions are farther north, and others are farther south. This would ultimately effect rainfall amounts, and any additional severe weather chances. As such, I will continue to stick with "general rain chances" in my forecast discussions. /44/ && .AVIATION... (06Z TAFS) Issued at 1041 PM CST SUN MAR 2 2025 06Z set of terminal forecasts for central Alabama will look suspiciously like the 00Z set. Any cloudiness at all will remain above 10K feet, with winds light to calm through the period. VFR conditions for at least the next 24 hours. /61/ && .FIRE WEATHER... Dry weather will persist through tomorrow, before very gusty winds usher in moist air into Tuesday. Even with the increase in moisture, MinRH values will really only rebound into the the 40% range by Tuesday, before falling again into Thursday. Sustained afternoon winds on Tuesday could be over 20 MPH, with gusts over 30 MPH likely. A wind advisory will likely be needed in the next day or so to account for this. Otherwise, 1-2 inches of rainfall is expected with the line of storms Tuesday evening. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 31 64 41 72 / 0 0 0 10 Anniston 33 65 42 73 / 0 0 0 10 Birmingham 37 65 46 72 / 0 0 0 20 Tuscaloosa 38 68 46 75 / 0 0 0 50 Calera 37 65 46 73 / 0 0 0 20 Auburn 38 63 44 73 / 0 0 0 0 Montgomery 38 67 44 77 / 0 0 0 10 Troy 39 67 45 76 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...02 LONG TERM....02 AVIATION.../61/
Hazardous weather outlook, Mar 2, 3:06 AM CST, 21 hours 1 minute before
Hazardous Weather Outlook National Weather Service Birmingham AL 306 AM CST Sun Mar 2 2025 ALZ011>015-017>050-031215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 306 AM CST Sun Mar 2 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a level 2 out of 5 risk for severe storms Tuesday evening into early Wednesday morning across all of central Alabama. Threats include damaging straight-line winds and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed Tuesday evening into early Wednesday morning.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.